MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-60/I16-40
Medical Device Problem Codes Off-Label Use (1494); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2016 with implant of an afx bifurcated stent graft and an afx limb stent graft distal extension.Approximately seven (7) years post initial procedure, the patient presented with a type ib endoleak (of the right common iliac).The physician elected to treat the patient by extending the right limb graft; one (1) additional afx limb stent graft was implanted on 07 august 2023.Reportedly, the patient was in stable condition with no additional patient sequelae.(reported under mfr# 2031527-2023-00024).Now approximately one (1) year post-reintervention on (b)(6) 2024, routine follow-up suspected a type iii endoleak.An angiogram was scheduled for (b)(6) 2024, however it has been postponed until (b)(6) 2024 for unknown reason.The patient status was reported as alive and well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the possible type ii endoleak, possible type iiia endoleak, and possible type iiib endoleak complaints are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms could not be determined.The final patient status was not reported however, medical records indicate she was discharged home in stable condition following a fall sustaining facial and arm fractures in september.The patient has still not followed up with their physician since then.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The right common iliac artery maximum diameter was 25 mm at index procedure which is off label since it should be between10-23mm.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem - updated.G3: awareness date -updated.H6: investigation finding codes ¿ remove code 3233.H6: investigation conclusion codes ¿ remove code 11.H6: medical device problem codes - remove code 4065.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2016 with implant of an afx bifurcated stent graft and an afx limb stent graft distal extension.Approximately seven (7) years post initial procedure, the patient presented with a type ib endoleak (of the right common iliac).The physician elected to treat the patient by extending the right limb graft; one (1) additional afx limb stent graft was implanted on (b)(6) 2023.Reportedly, the patient was in stable condition with no additional patient sequelae.(captured on (b)(4) and reported under mfr#: 2031527-2023-00024).Now approximately one (1) year post-reintervention on (b)(6) 2024, routine follow-up suspected a type iii endoleak.An angiogram was scheduled for on (b)(6) 2024, however it has been postponed until on (b)(6) 2024 for unknown reason.The patient status was reported as alive and well.Additional information was received on 05 december 2024 providing that the aneurysm is less than 3 cm in diameter and the reported type 3 endoleak is suspected to be type 2 endoleak; however, it is not definitive at the time of this report since the patient has not returned for follow up.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20451784
Report Number3011063223-2024-00148
Device Sequence Number8497368
Product Code MIH
UDI-Device Identifier00818009010209
UDI-Public(01)00818009010209(17)170619
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2017
Device Model NumberBA25-60/I16-40
Device Lot Number1260700006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT (LN: 1253170010).; AFX LIMB STENT GRAFT (LN: 2392713005).
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale